Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 65, NWS Midland/Odessa, TX

May 23, 2008Loving County, Pecos County, Ward County, Texas

NWS Midland/Odessa, TX issued this red flag warning at May 23, 2008, 8:38 PM CDT for Loving County, Pecos County, Ward County, Texas. It took effect at May 24, 2008, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 23, 2008, 8:38 PM CDT (01:38 UTC)
In effect from
May 24, 2008, 11:00 AM CDT
Expired
May 24, 2008, 8:00 PM CDT
In force
9 hr
Issued by
NWS Midland/Odessa, TX

Counties Loving County, TX, Pecos County, TX, Ward County, TX

The radar

The Midland/Odessa radar (KMAF), 109 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2008-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2008-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5974 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 240138
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
838 PM CDT FRI MAY 23 2008

...RED FLAG WARNING HAS BEEN ISSUED FOR SATURDAY FOR MUCH OF THE 
TRANS PECOS INCLUDING THE GUADALUPE MOUNTAINS AND PARTS OF THE 
WESTERN PERMIAN BASIN FOR VERY DRY AND WINDY CONDITIONS...AND VERY 
HIGH FIRE DANGER...AND HIGH FIRE CONCERNS...

NMZ114-TXZ258-241400-
/O.UPG.KMAF.FW.A.0060.080524T1600Z-080525T0100Z/
/O.NEW.KMAF.FW.W.0065.080524T1600Z-080525T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
738 PM MDT FRI MAY 23 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MDT
SATURDAY. THE RED FLAG WARNING FOR FRIDAY HAS EXPIRED. THE FIRE
WEATHER WATCH HAS BEEN UPGRADED FOR SATURDAY.

SOUTHWEST WINDS FROM 20 TO 30 MPH WITH GUSTS AS HIGH AS 40 MPH ARE
EXPECTED TO DEVELOP IN THE GUADALUPE MOUNTAINS AROUND NOON. MINIMUM
HUMIDITIES WILL STILL BE ABLE TO FALL INTO THE LOWER TEENS DURING THE
AFTERNOON ESPECIALLY BELOW 6000 FT.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

TXZ057>059-067-074-075-079>081-241400-
/O.NEW.KMAF.FW.W.0065.080524T1600Z-080525T0100Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WARD-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-
838 PM CDT FRI MAY 23 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT
SATURDAY. THE RED FLAG WARNING FOR FRIDAY HAS EXPIRED.

CRITICALLY DRY FUELS AND THE COMBINATION OF WIDESPREAD MINIMUM 
HUMIDITIES NEAR 10 PERCENT...TEMPERATURES IN THE 90S...AND RECENT 
FIRE ACTIVITY ALONG WITH HIGH FIRE CONCERNS FROM THE TEXAS FOREST
SERVICE HAVE PROMPTED THE ISSUANCE OF A RED FLAG WARNING FOR MUCH
OF THE TRANS PECOS AND WESTERN PERMIAN BASIN FOR SATURDAY. WINDS
WILL BE WEAKER AT 10 TO 20 MPH FROM THE SOUTHEAST.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$
2 follow-up statements
000 
WWUS84 KMAF 240935
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
435 AM CDT SAT MAY 24 2008

...RED FLAG WARNING IS IN EFFECT TODAY FOR MUCH OF THE TRANS PECOS
INCLUDING THE GUADALUPE MOUNTAINS AND PARTS OF THE WESTERN PERMIAN
BASIN FOR VERY DRY AND WINDY CONDITIONS...AND VERY HIGH FIRE
DANGER...AND HIGH FIRE CONCERNS...

NMZ114-TXZ258-242200-
/O.CON.KMAF.FW.W.0065.080524T1600Z-080525T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
335 AM MDT SAT MAY 24 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM MDT THIS EVENING. 

SOUTHWEST WINDS FROM 20 TO 30 MPH WITH GUSTS AS HIGH AS 40 MPH
ARE EXPECTED TO DEVELOP IN THE GUADALUPE MOUNTAINS AROUND NOON.
MINIMUM HUMIDITIES WILL STILL BE ABLE TO FALL INTO THE LOWER
TEENS DURING THE AFTERNOON ESPECIALLY BELOW 6000 FT.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

TXZ057>059-067-074-075-079>081-242200-
/O.CON.KMAF.FW.W.0065.080524T1600Z-080525T0100Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WARD-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-
435 AM CDT SAT MAY 24 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM CDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM CDT THIS EVENING. 

CRITICALLY DRY FUELS AND THE COMBINATION OF WIDESPREAD MINIMUM
HUMIDITIES NEAR 10 PERCENT...TEMPERATURES IN THE 90S...AND RECENT
FIRE ACTIVITY ALONG WITH HIGH FIRE CONCERNS FROM THE TEXAS FOREST
SERVICE HAVE PROMPTED THE ISSUANCE OF A RED FLAG WARNING FOR MUCH
OF THE TRANS PECOS AND WESTERN PERMIAN BASIN FOR TODAY. WINDS
WILL BE WEAKER AT 10 TO 20 MPH FROM THE SOUTHEAST.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$
000 
WWUS84 KMAF 242000
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
300 PM CDT SAT MAY 24 2008

...RED FLAG WARNING IS IN EFFECT UNTIL 8 PM CDT FOR THE GUADALUPE 
MOUNTAINS...TRANS PECOS...PORTIONS OF THE WESTERN PERMIAN BASIN...
VAN HORN AREA...DAVIS MOUNTAINS...MARFA PLATEAU AND BIG BEND FOR 
VERY DRY AND WINDY CONDITIONS AND VERY HIGH FIRE DANGER...

NMZ114-TXZ258-250100-
/O.CON.KMAF.FW.W.0065.000000T0000Z-080525T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
200 PM MDT SAT MAY 24 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 40 MPH
WILL PERSIST IN THE GUADALUPE MOUNTAINS INTO THIS EVENING. 
RH/S WILL DROP TO 10 TO 15 PERCENT...AND ALONG WITH DRY FUELS AND
VERY HIGH FIRE DANGER CREATE CONDITIONS FAVORABLE FOR FIRE GROWTH
AND SPREAD. 

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

TXZ057>059-067-074-075-079>081-250100-
/O.CON.KMAF.FW.W.0065.000000T0000Z-080525T0100Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WARD-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-
300 PM CDT SAT MAY 24 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

CRITICALLY DRY FUELS WILL COMBINE WITH WIDESPREAD RH/S NEAR 10
PERCENT...TEMPERATURES IN THE 90S...AND SOUTH TO SOUTHWEST WINDS
OF 10 TO 20 MPH TO CREATE CONDITIONS FAVORABLE FOR FIRE GROWTH 
AND SPREAD.  RECENT FIRE ACTIVITY ALONG WITH HIGH FIRE CONCERNS
FROM THE TEXAS FOREST SERVICE HAVE PROMPTED THE ISSUANCE OF A RED
FLAG WARNING FOR MUCH OF THE TRANS PECOS...PORTIONS OF THE 
WESTERN PERMIAN BASIN...VAN HORN AREA...DAVIS MOUNTAINS...
MARFA PLATEAU AND BIG BEND REGION THROUGH THIS AFTERNOON. 

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 23, 6:32 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, May 23, 6:32 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
632 PM CDT FRI MAY 23 2008

.AVIATION...
SOUTHWEST WINDS OF 15 TO 20 KNOTS WITH GUSTS NEAR 30 KNOTS SHOULD
START TO DIMINISH SHORTLY BEFORE SUNSET. A SURFACE TROUGH IS
FORECAST TO MOVE EAST ACROSS THE PERMIAN BASIN OVERNIGHT...WITH
WINDS BECOMING LIGHT AND VARIABLE FOR A FEW HOURS AFTER MIDNIGHT
BEFORE BECOMING NORTHWEST AFTER SUNRISE SATURDAY. WINDS WILL THEN
GRADUALLY BACK TO THE SOUTHWEST TOMORROW AFTERNOON AS SURFACE LOW
PRESSURE REDEVELOPS OVER THE SOUTHERN HIGH PLAINS. VFR CONDITIONS
CAN BE EXPECTED ACROSS AREA ROUTES THROUGH 25/00Z...ALTHOUGH
LOCALIZED MVFR DUE TO FU MAY OCCUR TONIGHT DOWNWIND OF A FIRE
BURNING OVER NORTHERN BREWSTER COUNTY ATTM.

&&

.PREV DISCUSSION... /ISSUED 226 PM CDT FRI MAY 23 2008/

DISCUSSION...
A LARGE SPRAWLING UPPER LEVEL STORM SYSTEM ACROSS THE WESTERN
STATES WILL SLOWLY RETROGRADE THROUGH THE FORECAST CYCLE AS AN
UPPER LEVEL RIDGE BUILDS WEST FROM THE GULF STATES. AS HEIGHTS
RISE ACROSS THE FORECAST AREA THE WINDS ALOFT (ESPECIALLY AT 700
MILLIBARS) WILL CONTINUE TO BACK AND THIS SHOULD ALLOW LOW LEVEL
MOISTURE TO MOVE NORTHWESTWARD TOWARD THE EASTERN SLOPES OF THE
MOUNTAINS BY SUNDAY MORNING. THE COMBINATION OF MOIST UPSLOPE FLOW
AND WEAK SHORTWAVES IN THE SOUTH TO SOUTHWESTERLY FLOW ALOFT MAY
BE ENOUGH TO PRODUCE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS
LATE SATURDAY ACROSS WEST TEXAS AND ACROSS EXTREME SOUTHWEST TEXAS
SUNDAY AND SUNDAY NIGHT.

A SOUTHWEST FLOW ALOFT WILL BE IN PLACE MONDAY AND TUESDAY BETWEEN
THE AFOREMENTIONED LOW AND THE BUILDING RIDGE TO THE EAST. A LEE
TROUGH/DRYLINE WILL BE IN PLACE AND WITH VERY INTENSE HEATING AND
MID LEVEL MOISTURE SHOULD BE ABLE TO GENERATE ISOLATED TO WIDELY
SCATTERED THUNDERSTORMS ACROSS A GOOD DEAL OF THE AREA.
A NORTHERN STREAM TROUGH ACROSS EASTERN CANADA WILL SEND A COLD FRONT
SOUTHWARD LATE TUESDAY AND WEDNESDAY. WENT WITH ISOLATED SHOWERS AND
THUNDERSTORMS ACROSS THE NORTHERN HALF OF THE FORECAST AREA WEDNESDAY
WHERE THE FRONT IS FORECAST TO FOCUS.

THE UPPER LEVEL RIDGE WILL BE OVER THE AREA BY THURSDAY AND FRIDAY
OF NEXT WEEK PROBABLY CONFINING ANY CONVECTIVE CHANCES TO THE HIGHER
TERRAIN. TEMPERATURES WILL BE ABOVE NORMAL THE FORECAST CYCLE.

FIRE WEATHER...
A RED FLAG WARNING WILL CONTINUE ACROSS ALL OF SOUTHEAST NEW MEXICO
AND WEST TEXAS UNTIL 8 PM CDT AS RH/S BELOW 15 PERCENT...GUSTY SOUTH
TO SOUTHWEST WINDS OF 20 MPH AND VERY HIGH TO EXTREME FIRE DANGER
AFFECT MOST LOCATIONS.  WINDS WILL DECREASE THIS EVENING...BUT
RECOVERY WILL BE POOR TO FAIR AREAWIDE.  A FIRE WEATHER WATCH HAS
BEEN ISSUED FOR THE GUADALUPE MOUNTAINS FROM 24/16Z UNTIL 25/01Z AS
GUSTY SOUTHWEST WINDS COMBINE WITH RH/S BELOW 15 PERCENT AND VERY
HIGH FIRE DANGER THERE.  THE REST OF THE AREA WILL HAVE MINIMUM RH/S
ABOVE 15 PERCENT OR WINDS SPEEDS BELOW 15 MPH.  WIDELY SCATTERED
THUNDERSTORMS WILL BE POSSIBLE ROUGHLY ALONG AND EAST OF THE PECOS
RIVER LATE SATURDAY AFTERNOON AND SATURDAY NIGHT.  A FEW DRY
LIGHTNING STRIKES WILL BE POSSIBLE OVER THE WESTERN PERMIAN BASIN
AND STOCKTON PLATEAU SATURDAY AFTERNOON.  RECOVERY WILL BE GOOD OR
BETTER AREAWIDE SATURDAY NIGHT.,,WHILE CRITICAL FIRE WEATHER
CONDITIONS ARE NOT EXPECTED SUNDAY.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 5 PM THIS AFTERNOON TO 7 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING FROM 5 PM TO 6 PM MDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     FIRE WEATHER WATCH FROM 10 AM TO 7 PM MDT SATURDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.

TX...RED FLAG WARNING FROM 6 PM CDT /5 PM MDT/ TO 8 PM CDT /7 PM MDT/
     THIS EVENING FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND
     AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
     DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
     HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
     MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
     AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
     AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING FROM 6 PM CDT /5 PM MDT/ TO 7 PM CDT /6 PM
     MDT/ THIS EVENING FOR THE FOLLOWING ZONES...DAVIS/APACHE
     MOUNTAINS AREA...GUADALUPE MOUNTAINS.

     FIRE WEATHER WATCH FROM 10 AM TO 7 PM MDT SATURDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS.

&&

70
Hazardous weather outlook, May 23, 11:41 AM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1141 AM CDT FRI MAY 23 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-241645-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
1141 AM CDT FRI MAY 23 2008 /1041 AM MDT FRI MAY 23 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG WINDS WILL CONTINUE TO BLOW THROUGH THE GUADALUPE AND DAVIS
MOUNTAINS THROUGH THIS AFTERNOON.  WIND SPEEDS OF 35 TO 45 MPH...
WITH A FEW GUSTS AROUND 60 MPH CAN BE EXPECTED.  A HIGH WIND WARNING
IS IN EFFECT FOR BOTH MOUNTAIN RANGES UNTIL 7 PM CDT.

CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST THROUGH THE AFTERNOON
AS ABOVE NORMAL TEMPERATURES COMBINE WITH GUSTY SOUTHWEST WINDS...
LOW RELATIVE HUMIDITY AND VERY HIGH TO EXTREME FIRE DANGER.  THESE
CONDITIONS WILL BE FAVORABLE FOR FIRE GROWTH AND SPREAD.  A RED FLAG
WARNING IS IN EFFECT FOR SOUTHEAST NEW MEXICO AND WEST TEXAS UNTIL 8
PM CDT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

GUSTY SOUTHWEST WINDS ARE EXPECTED TO PERSIST IN THE GUADALUPE
MOUNTAINS SATURDAY AFTERNOON.  SINCE RELATIVE HUMIDITY WILL BE LOW
AND FIRE DANGER VERY HIGH TO EXTREME...CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED TO OCCUR AGAIN.

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE SATURDAY
AFTERNOON AND SATURDAY NIGHT OVER PORTIONS OF THE WESTERN LOW
ROLLING PLAINS...PERMIAN BASIN...STOCKTON PLATEAU AND LOWER TRANS
PECOS.  SOME OF THE STORMS COULD PRODUCE GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 4:40 PM CDTSevere Thunderstorm WarningMAFMitchell35 min
May 24, 5:24 PM CDTSevere Thunderstorm WarningMAFMitchell, Scurry46 min

Nearby

Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.